Alert archive / Texas / Flash Flood Warnings in 2001
Flash Flood Warning 53, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Dec 16, 2001, 3:50 PM CST for Henderson County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Dec 16, 2001, 3:50 PM CST (21:50 UTC)
- Expired
- Dec 16, 2001, 8:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Henderson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 135 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- -82 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 162149 FFWFTW TXC213-170200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 350 PM CST SUN DEC 16 2001 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... HENDERSON COUNTY IN NORTHEAST TEXAS * UNTIL 800 PM CST * AT 350 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN MOVING INTO WESTERNS PORTIONS OF THE COUNTY NEAR TRINIDAD AND GUN BARREL CITY. THE STORMS WILL MOVE TOWARDS ATHENS AND BROWNSBORO BY 500 PM. ADDITIONAL RAINFALL OF 1 TO 2 INCHES ON TOP OF ALREADY SATURATED SOILS WILL LEAD TO FLASH FLOODING. * OTHER LOCATIONS IN THE WARNING INCLUDE CHANDLER...MALAKOFF...SEVEN POINTS...AND TOOL. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3235 9628 3204 9610 3211 9545 3234 9548 BB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Dec 16, 11:45 AM CST, 4 hours 5 minutes earlier.
Area forecast discussion, Dec 16, 11:45 AM CST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
1145 AM CST SUN DEC 16 2001
AVIATION...WARM FRONT PUSHING THROUGH NORTH TEXAS WITH COLD
FRONT JUST OFF TO THE WEST. AREA OF MOD-HVY RAINFALL WITH STRONG
THUNDERSTORMS ALONG AND WEST OF A KBWD-KADM LINE WILL PUSH EAST
THIS AFTERNOON...MOVING INTO TRACON 19-22Z. FROPA EXPECTED BY MID
AFTERNOON WITH WINDS TURNING NW 15-25 KTS WITH HIGHER GUSTS. KDFW
TRACON TO REMAIN IFR INTO THE EVENING THEN TRENDING MVFR THROUGH LATE
NIGHT. TURNING VFR EARLY MONDAY MORNING. 76
=============================================>
1125 AM CST SUN DEC 16 2001
WILL UPDATE ZONES AND RAISE RAIN CHANCES IN THE WEST. WARM AIR
MOVING ACROSS WEAK COOL FRONT (THAT WAS NEAR A GAINESVILLE...
WEATHERFORD...JUNCTION LINE AT 1100 AM) HAS RESULTED IN WIDESPREAD
SHOWERS AND THUNDERSTORMS IN THAT AREA. EASTERN ZONES...ESPECIALLY
THOSE IMMEDIATELY EAST OF THE DFW AREA...STILL APPEAR MOST PRONE TO
FURTHER FLOODING. WILL ALSO ADJUST TEMPERATURES AND WINDS FOR
TODAY.
THERE APPEARS TO BE A SMALL THREAT OF WINDSTORMS...HAIL...AND
POSSIBLY A TORNADO OR TWO NEAR THE WARM FRONT IN THE SOUTHEASTERN
ZONES (MAINLY EAST OF TEMPLE AND WACO...TO NEAR PALESTINE) THIS
AFTERNOON. NEAR 70 DEW POINTS AND LOW TO MID 70 TEMPERATURES WILL
COMBINE WITH STRONG VERTICAL WIND SHEAR TO PRODUCE THE THREAT. AT
LEAST ONE SHORT-LIVED SUPERCELL STORM MOVED ACROSS LEON COUNTY
EARLIER THIS MORNING.
.FWD...FLASH FLOOD WATCH TODAY ALONG AND EAST OF A GAINESVILLE
TO MERIDIAN...TO GATESVILLE LINE.
#26The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 7:15 PM CST | Flash Flood Warning | FWD | Van Zandt | 2 hr |
| Dec 16, 1:06 AM CST | Flash Flood Warning | FWD | Ellis | 3 hr |
| Dec 16, 5:40 AM CST | Flash Flood Warning | FWD | Delta, Fannin, Hopkins, Hunt, Kaufman, Lamar | 4 hr |
| Dec 16, 9:28 AM CST | Flash Flood Warning | FWD | Rains | 3 hr |
| Dec 16, 12:44 PM CST | Flash Flood Warning | FWD | Ellis, Kaufman, Navarro | 3 hr |
| Dec 16, 1:19 PM CST | Flash Flood Warning | FWD | Hunt | 3 hr |
| Dec 16, 3:00 PM CST | Flash Flood Warning | FWD | Delta, Fannin, Hopkins, Hunt, Kaufman, Lamar and 3 more | 5 hr |
Nearby
Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.